Volume 22, Number 2, April-June 2016
|Page(s)||581 - 609|
|Published online||06 April 2016|
A convex analysis approach to optimal controls with switching structure for partial differential equations
Faculty of Mathematics, University Duisburg-Essen,
2 Department of Mathematics, North Carolina State University, Raleigh, North Carolina, USA
3 Institute of Mathematics and Scientific Computing, Karl-Franzens-University of Graz, Heinrichstrasse 36, 8010 Graz, Austria
Revised: 16 March 2015
Optimal control problems involving hybrid binary-continuous control costs are challenging due to their lack of convexity and weak lower semicontinuity. Replacing such costs with their convex relaxation leads to a primal-dual optimality system that allows an explicit pointwise characterization and whose Moreau–Yosida regularization is amenable to a semismooth Newton method in function space. This approach is especially suited for computing switching controls for partial differential equations. In this case, the optimality gap between the original functional and its relaxation can be estimated and shown to be zero for controls with switching structure. Numerical examples illustrate the effectiveness of this approach.
Mathematics Subject Classification: 49J20 / 49K52 / 49K20
Key words: Optimal control / switching control / partial differential equations / nonsmooth optimization / convexification / semi-smooth Newton method
© EDP Sciences, SMAI 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.